P. V. Nickell, MD
To the editors: I read with interest the article by Cantu and Korek (1) in which they reviewed the literature on central nervous system reactions to histamine-2 receptor (H2) blockers. As the chief of a psychiatry consultation service in a university teaching hospital, I have seen at least five cases of delirium (as defined by the DSM-II-R ) associated with H2 blocker use. In all five cases, however, the medication was being given intravenously. Thus, I was surprised that the authors did not address the route of administration in their discussion of risk factors. A MEDLINE literature search yielded no
Learn more about subscription options.
Register Now for a free account.
Nickell PV. Histamine-2 Receptor Blockers and Delirium. Ann Intern Med. 1991;115:658. doi: 10.7326/0003-4819-115-8-658_1
Download citation file:
Published: Ann Intern Med. 1991;115(8):658.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only